MAUDE Adverse Event Report: OREGON MANUFACTURING PLANT NATURALYTE 2301 2K 3.0CA 1MG GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)

OREGON MANUFACTURING PLANT NATURALYTE 2301 2K 3.0CA 1MG GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Model Number 08-2301-3
Medical Device Problem Code Chemical Problem (2893)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
A user facility inventory technician reported that a batch of naturalyte acid concentrate was defective and resulting in conductivity levels outside of the expected range.Upon follow up with the user facility administrator it was reported they did not have patient information, the lot involved, nor the exact date of the event.They indicated they would have to look for that information.They confirmed that the low conductivity level was found during treatment and was reading somewhere in the high 12 ms/cm, yet well outside of the range to cause the fresenius k2 hemodialysis machine to alarm.The patient receiving treatment was able to continue treatment after the nephrologist was contacted and the acid was switched to a different unknown acid.The remaining jugs of the reported lot was sequestered and scheduled to be picked up and returned by fmc customer service.They confirmed there were no adverse events, serious injuries, nor required medical intervention for the patients involved.The clinic uses naturalyte bicarb (unknown lot).Additional information was requested, however, a response was not received.
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.There were a total of five lots of the reported product shipped to the customer during that time frame.A product history review was performed on the five lots.A review of the complaint management system did not identify any additional complaints related to conductivity issues with the reported lots.After reviewing the finished product release summary, it was determined that all the lots met release specifications and no non-conformances were identified that could be associated with the reported event.A review of the dhr did not reveal a probable cause for the customer complaint.Sample retains of the reported lots were tested and found to be within specifications.A definitive conclusion regarding the reported incident could not be reached and a cause could not be determined.
 
Event or Problem Description

Brand Name
NATURALYTE 2301 2K 3.0CA 1MG GAL
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Manufacturer (Section D)
OREGON MANUFACTURING PLANT
director, quality systems
750 n lallendorf road
oregon OH 43616
MDR Report Key11603171
Report Number3005162618-2021-00015
Device Sequence Number4150586
Product Code KPO
UDI-Device Identifier00840861101702
UDI-Public00840861101702
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K192017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number08-2301-3
Device Catalogue Number08-2301-3
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer04/15/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date04/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 2008K2 MACHINE; FRESENIUS 2008K2 MACHINE